Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2004, 7:43 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2004, 7:43 PM MDT (01:43 UTC)
- Expired
- Jun 19, 2004, 8:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:58 PM MDT | HAIL 0.75 | 3 N Kutch, CO | |
| Jun 19, 7:58 PM MDT | HAIL 0.75 | 3 N Kutch, CO | |
| Jun 19, 7:58 PM MDT | HAIL 0.75 | 3 N Kutch, CO | |
| Jun 19, 7:58 PM MDT | HAIL 0.75 | 3 N Kutch, CO | |
| Jun 19, 7:58 PM MDT | HAIL 0.75 | 3 N Kutch, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
058 WUUS55 KBOU 200143 SVRBOU COC039-073-200245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 744 PM MDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 845 PM MDT * AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF KUTCH...OR ABOUT 24 MILES SOUTHWEST OF LIMON...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KUTCH AND PUNKIN CENTER. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3910 10403 3879 10400 3878 10350 3910 10353 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:55 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 2:55 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT SAT JUN 19 2004 .SHORT TERM...SCATTERED CONVECTION FIRING ACROSS MOUNTAINS AND FOOTHILLS...TRYING TO PUSH ONTO PLAINS BUT HAVING A HARD TIME SUSTAINING IN RELATIVELY STABLE AIR. LATEST ACARS SOUNDINGS STILL SHOWING A BIT OF A CAP AT ABOUT 760 MB...THOUGH ON THE DECREASE. FORECAST SOUNDINGS SHOW THIS CAP BEING ERODED BY THE EVENING...SO EXPECT BETTER CHANCE FOR STORMS DURING THE EVENING HOURS. STORMS MORE ACTIVE ALONG PALMER DIVIDE...MAINLY DOUGLAS COUNTY...WHERE CAP HAS BEEN BROKEN. REPORTS OF HAIL ALREADY RECEIVED FROM SPOTTERS IN THIS AREA. THREAT OF SOME SEVERE STORMS EXISTS...THOUGH BEST AREA SEEMS TO BE ACROSS THE PALMER DIVIDE AND ALONG AN EXISTING BOUNDARY FROM EASTERN ADAMS COUNTY INTO EASTERN DOUGLAS COUNTY. HAIL TO BE THE MAIN THREAT. FORECAST HEILCITY VALUES NOT IMPRESSIVE ENOUGH FOR TORNADOES...THOUGH CANNOT CANNOT RULE OUT A SHORT LIVED TORNADO ALONG THE BOUNDARY. STORMS COULD PRODUCE SOME HEAVY RAIN...AS PRECIPITABLE WATER VALUES ARE CLOSE TO AN INCH. STORMS ARE MOVING ABOUT 15 KTS...SO FLOODING NOT A MAJOR CONCERN AT THIS TIME. THERE COULD BE SOME TRAINING OF ECHOES WHICH MAY CAUSE SOME CONCERN ALONG FOOTHILLS AND HAYMAN BURN AREA. MODELS SHOW MOST OF THE ACTIVITY SHOULD BE ENDING BY MIDNIGHT...WITH MESOETA AND MM5 GENERATING AREA OF PRECIPITATION WHICH SLIDES SOUTHEAST ACROSS FAR NORTHEAST PLAINS AFTER MIDNIGHT. NOT SURE WHY THIS IS BEING INDICATED...EXCEPT MAYBE A STORM MOVING SOUTHWEST AND BUCKING THE MEAN WESTERLY FLOW. WILL END THE ACTIVITY BY MIDNIGHT...THOUGH THIS AREA MAY NEED TO BE WATCHED LATER THIS EVENING. BOUNDARY LAYER MOISTURE AND WINDS PROGS SHOW THE POTENTIAL FOR MORE LOW CLOUDS/FOG ACROSS PLAINS OVERNIGHT. WITH LIGHT SURFACE WINDS EXPECTED...WITH MENTION SOME FOG. ON SUNDAY...MODELS SHOW SLIGHTLY DRIER AIR WORKING ACROSS REGION...AS PRECIPITABLE WATER VALUES LOWER TO A HALF TO THREE QUARTERS OF AN INCH BY LATE AFTERNOON. STILL...MODELS SHOW NOSE OF 700 MB THETA E RIDGE ACROSS MOST OF PLAINS. FORECAST SOUNDINGS SHOW CAP BEING ERODED BY 19Z. ONCE THIS HAPPENS...CAPE VALUES SOAR TO NEAR 2000 J/KG. FAVORABLE WIND SHEAR PROFILE SUGGESTS POTENTIAL FOR SEVERE EXISTS DURING AFTERNOON ACROSS THE PLAINS...ONCE THE CONVECTIVE TEMPERATURE OF 76 DEGREES F. IS REACHED. A BIT EARLY TO MENTION SEVERE AT THIS TIME. CONVECTION SHOULD BEGIN ACROSS MOUNTAINS...THOUGH SHOULD NOT BE AS ACTIVE AS PAST FEW DAYS. IN FACT...THERE MAY BE MORE WIND THAN RAIN. WILL KEEP CURRENT POPS GOING. .LONG TERM DISCUSSION...SUNDAY EVENING...YET ANOTHER COLD FRONT WL MOVE INTO THE PLAINS. SFC THRU H7 LYR WL COOL APPRECIABLY WHICH SHOULD LV THE PLAINS WITH COOLER WX FOR MONDAY. FLOW WL TURN UPSLOPE ELY MON MRNG LEADING TO A RETURN OF THE STATUS ALG THE FNT RANGE. CONCERNING MSTR...DWPTS MAY ACTUALLY DROP AFT THE FNT. WL CONT CHANCE POPS IN THE FTHILLS AND FNT RANGE DUE THOUGH TO THE UPSLOPE BUT IT APPEARS THE PLAINS WL PBLY BE CAPPED THRU THE DAY. WL COOL TEMPS A LTL IN UPCOMING GRIDS. SLY FLOW WL RETURN TO THE PLAINS TUESDAY AFTN AS HIGH PRESSURE BLDS TO THE EAST. SFC DWPTS WL CREEP UP AS MSTR ADVECTS BACK INTO THE PLAINS. BTR SFC HEATING AND LAPSE RATES SHOULD ALLOW FOR ANOTHER DAY OF CONVECTION ACRS THE ERN PLAINS. SMLR CONDITIONS EXPECTED WED. LOOKING AHD TO THURSDAY AND BEYOND PERIOD...LARGE CYCLONIC CIRCULATION AREA WL CONT TO MOV ACRS SRN CANADA WHICH WL LEAVE THE DOOR OPEN FOR SVRL SURGES TO KEEP MOVG INTO THE AREA. ONE SUCH SURGE MAY MOVE INTO THE AREA THURS AND PERHAPS ANOTHER ONE FOR NEXT WKND. OVERALL...TEMPS SHOULD CONTINUE TO BE BELOW NORMAL WITH DAILY CHCS FOR AFTN AND EVENING THUNDERSTORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. DL/046
Hazardous weather outlook, Jun 19, 11:02 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SAT JUN 19 2004 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS...MOVING ONTO THE PLAINS DURING THE AFTERNOON. IN ADDITION...THUNDERSTORMS COULD ALSO DEVELOP ALONG A CONVERGENCE LINE EXTENDING FROM EASTERN ADAMS COUNTY SOUTHWESTWARD INTO EASTERN DOUGLAS COUNTY. SOME STORMS COULD BECOME SEVERE ACROSS THE DENVER AREA AND STRETCHING SOUTH AND EAST ACROSS THE PALMER DIVIDE. A FEW STORMS COULD ALSO DEVELOP AND BECOME SEVERE OVER THE HIGHER TERRAIN ALONG THE CHEYENNE RIDGE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. A SHORT-LIVED TORNADO CANNOT BE RULED OUT...ESPECIALLY ALONG THE CONVERGENCE LINE EAST AND SOUTH OF DENVER. THE RECENT RAINFALL HAS SATURATED THE GROUND ACROSS MUCH OF THE AREA. ADDITIONAL RAIN COULD CREATE LOCALIZED FLOODING...ESPECIALLY ALONG THE FOOTHILLS AND ACROSS SOUTHERN DOUGLAS COUNTY IN THE HAYMAN BURN AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME THUNDERSTORM ACTIVITY IS EXPECTED AGAIN SUNDAY AFTERNOON SINCE THE ATMOSPHERE WILL REMAIN RELATIVELY MOIST. INSTABILITY WILL BE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT ON THE PLAINS TOMORROW AND THE BEST CHANCE FOR SEVERE WEATHER WILL LIKELY OCCUR EAST OF A AKRON TO LIMON LINE AFTER 1 PM. A STRONG COLD FRONT WILL MOVE INTO THE AREA SUNDAY NIGHT OR MONDAY MORNING. THIS WILL LEAD TO COOLER WEATHER ONCE AGAIN WITH STRATIFORM PRECIPITATION POSSIBLE ALONG THE FRONT RANGE AND FOOTHILLS FOR MONDAY. IN ALL...ENOUGH MOISTURE WILL CONTINUE TO EXIST IN THE AREA FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM TODAY AND CONTINUING THROUGH THIS EVENING.
In the hours before
Local storm report, Jun 19, 2:36 PM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
236 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL N PERRY PARK 39.26N 104.98W
06/19/2004 0.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 19, 3:03 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 6 NE GREENLAND 39.21N 104.75W
06/19/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
0234 PM HAIL N PERRY PARK 39.26N 104.98W
06/19/2004 0.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 19, 4:44 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
444 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL COAL CREEK CANYON 39.90N 105.39W
06/19/2004 0.75 INCH JEFFERSON CO CO-OP OBSERVER
0259 PM HAIL 6 NE GREENLAND 39.21N 104.75W
06/19/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
0234 PM HAIL N PERRY PARK 39.26N 104.98W
06/19/2004 0.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 65 min |
| Jun 19, 9:29 PM MDT | Tornado Warning | BOU | Lincoln | 46 min |
| Jun 19, 11:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 62 min |
| Jun 20, 3:02 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 43 min |
| Jun 20, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Weld | 40 min |
| Jun 20, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.